It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hair Loss / Alopecia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-27-2009, 04:41 PM   #1
Member
(female)
 
Join Date: Jul 2009
Posts: 80
thyroida HB User
Hair Loss from Meds

Has anyone suffered considerable hair loss after starting Thyroid Meds, and did the hair grow back (how long did it take)?

 
Old 09-27-2009, 04:49 PM   #2
Member
(female)
 
Join Date: Jul 2009
Location: USA
Posts: 69
Summer2928 HB User
Re: Hair Loss from Meds

Proper medication does not cause hair loss. Untreated autoimmune process itself causes hair loss. If you Google "Autoimmune Alopecia" it will explain to you, how it goes. It is not the meds that causes hair loss, but the disorder in your body.

Last edited by Summer2928; 09-27-2009 at 04:49 PM.

 
Sponsors Lightbulb
   
Old 09-27-2009, 06:44 PM   #3
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Ozarks in Arkansas
Posts: 1,826
Oleander53 HB UserOleander53 HB UserOleander53 HB User
Re: Hair Loss from Meds

I have always had a full head of long hair.....Even in my 50's no hair loss even with my Hashi's and hypothyroidism. I have been lucky.

When they added Cytomel to my Armour in about 3 months I noticed my hair seemed thinner. I have been off the Cytomel now for almost 6 months and my hair is back to normal. I take 4 Grains of Amour now for several years and have had no hair loss with it........

The Cytomel is questionable........ Oleander

 
Old 09-28-2009, 09:28 AM   #4
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,255
javelina HB Userjavelina HB Userjavelina HB User
Re: Hair Loss from Meds

Low ferritin levels can cause hair loss as well. Check those levels and your vitamin D and B12 levels.

 
Old 09-28-2009, 12:09 PM   #5
Member
(female)
 
Join Date: May 2009
Posts: 63
Oppida HB User
Re: Hair Loss from Meds

When I was on Levoxyl, I lost hair in clumps- for months. I started on Armour and it immediately stopped and I'm re-growing hair. I saw new growth about 2 months ago and I've been on Armour for about 3 months. Being off the synthetics has really helped me.

 
Old 09-29-2009, 04:29 AM   #6
Senior Veteran
(female)
 
Join Date: Mar 2003
Location: Australia
Posts: 3,987
Audrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB UserAudrey-B HB User
Re: Hair Loss from Meds

I checked out 'autoimmune alopecia' on the net and it seems to describe this condition as the hair coming out in circular patches, which mine has never done. My mysterious hair shedding has always been uniform.

I'm hypo and have Hashimoto's and went untreated for at least 9 years and my menstrual cycles ended up crazy too. My thyroid doctor believes my hair shedding is related to the thyroid but in any number of ways. Firstly with thyroid issues the bodies metabolic process goes out of whack and it more or less needs to be syncronised all over again eg: this includes proper thyroid targets for T3 and T4, correcting any digestive issues, which are also common with thyroid sufferers, leading to malabsorption of nutrients, hormone issues get out of balance too eg: testosterone excess or imbalance of hormone cortisol and DHEA-S (often thyroid doctors dont look at ALL hormones and especially cortisol levels), low ferritin and vitamin D can also contirubte to hair shedding.

If you didn't have the problem in the first place, and it began when taking a particular medication and then you stop the meds and the hair stops shedding, then i'd say it's most likely your meds.

If, in my case, it's been continous then it can be any number of the things i mentioned. Mine only stops shedding for the two coldest months of winter then sheds more so in spring, but heaviest throughout summer and autumn. It just seems as though the entire telogen phase is speeded up. My hair regrowth occurs without a problem, just cant stay in my head long enough. I have half my hair left, but would be nice to get out of this vicious cycle.

On a side note, i did read somewhere of a connection to our bodies thermostat. I don't feel abnormally cold like a lot of thyroid sufferers complain of. I'm mostly always very warm.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hair Loss & Topamax Sunka Hair Loss / Alopecia 4 03-31-2008 09:41 AM
hair coming out susannahstanton Thyroid Disorders 4 10-02-2007 06:49 AM
Excessive hair loss nuttygirl Hair Loss / Alopecia 47 03-09-2007 10:17 AM
Do thyroid meds make hair loss worse? kay21 Hair Loss / Alopecia 3 11-17-2006 07:28 AM
Attention Tegretol and/or Topamax users. RE: Hair loss ChelseaMomof2 Hair Loss / Alopecia 4 10-12-2005 05:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



White Feather (4), itsmekelly (4), Audrey-B (2), superscott (2), Meep (1), Sagesmom (1), kay21 (1), MountainReader (1), Ksusha77 (1), Sharice (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!